Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Meniere's update! nothing more to do for symptoms of dizziness and nausea
avatar
yanksgirl posted:
Sure was discouraging to hear no more to do for the daily dizziness and nausea going on with my Meniere's. To say I'm depressed and etc. is putting it mildly.
Even wrote to a doctor in another state asking if he could recommend a doctor in this area who would prescribe anti-virals, just to try and see if they help. I don't have vertigo anymore since surgery, but do have the really awful dizziness and nausea that has seriously altered quality of life. Many folks have been helped by anti-viral treatment but my doctor, who is excellent, just doesn't agree with it's success. Anyway, a long journey and just praying for this to ease or a good treatment for me and others who suffer from it. yanksgirl
Reply
 
avatar
Rod Moser, PA, PhD responded:
Hey, friend....glad to see you are alive and kicking (perhaps not kicking in a straight line!).
Anti-virals? I don't think this is your answer, since the antivirals are really for specific viruses like herpes or HIV/AIDS. I know you are desperate to find a solution, but as you know (and I have told you before) that not all afflictions in medicine can be diagnosed, cured, or even effectively treated. Sadly, you may be in that group....just like me and my vertigo or my untreatable rotator cuff. Nature does that to us, you know...throws stones in our pathway.
My ears ring....my shoulder hurts....and I could give you quite a list of other parts that are wearing out, but life goes on.
Nausea and dizziness can be life-altering, but you have hung in there. You have a supportive husband and a good life (with these minor exceptions), so I need to remind you to focus on those "good things" and don't like the nasty things get in your way.
 
avatar
yanksgirl replied to Rod Moser, PA, PhD's response:
Dr. M: Just saw your reply this morning--10/12! Had looked and looked to see if you had posted to me. Thank you so much for your encouraging words. You're so right--I do focus on the good things--I keep on going but have to tell you 'depression' is taking it's toll! I've tried 'yet more antidepressants x 2' and can't tolerate them. Keep taking Xanax off and on--when the anxiety gets bad due mostly to depression because there is no day without bad nausea and dizziness lately. Considering a new TMS procedure but will discuss it with my Primary and also do alot of research on it--Transcranial Magnetic Stimulation--non invasive but proving to help with depression. Just want to feel 'normal' again. Not like when I was 40! I can accept that. But daily bad nausea and dizziness and not being able to truly enjoy anything--but doing it anyway--well that's where I am. Again--thanks for the encouraging words. I'll let you know how things go--hopefully with better news next time. And that your shoulder gets 'much better' too. Thanks dear friend and doctor!!
 
avatar
Venera replied to Rod Moser, PA, PhD's response:
Hello Dr Rod,[br>before 2 days i was in one hospital and i received the fluarix flu vaccine from glaxo in the triceps area and felt some pain at the time of administration.[br>I'm 33 y.old and i don't know what i should do now ,should i take another vaccine after a month because i received the vaccine in the triceps area or no?[br>[br>[br>thank you
 
avatar
murph111 replied to Rod Moser, PA, PhD's response:
I have a prosthetic in my ear and have been experiencing strange noises ever since my flu shot a month ago.What could this be it is scaring Me?
 
avatar
yanksgirl replied to Rod Moser, PA, PhD's response:
Dr. M: Sure hope you see this!! I posted on the regular forum and I guess you aren't allowed to answer there anymore. Sure miss your encouragement. Did want to share this with you as it may help others too.
After contacting a Dr. in Mass., by email, who believe's Meniere's has a viral etiology, and treats his patients with a high success rate, with anti-viral meds. I got an email back from him explaining his dosage, etc. His name is Dr. Gacek.
I sent that with my own letter to my primary, who--reluctantly--prescribed the generic for me to try for a 2 week period and then I have one refill. The doctor from Mass. said I will see an improvement in dizziness, nausea, and should see an improvement in hearing also, within 3 weeks of the high dose of anti-virals, and then will 'taper down' to only 1/2 to one tablet a day--1000 mg. for as long as needed. I'm on Right now I'm on 2 a day for 3 weeks. Total of 2000 mg. daily.

Many on the Meniere's forum have gone to him and have been helped so much, that I decided to contact him. My ent didn't object, just does not support the anti-viral treatment, and my primary agrees with him but said he'd let me give it a try. I really appreciated that. It cannot hurt me, except give me side affects--and I have those (dizziness, nausea) already. This is day 2 and yes I am more dizzy but nausea isn't worse, so far.
So--your thoughts on this would be appreciated. I'll let you know if I can tolerate the anti-virals and also , most important, if they help
I've been on it now 5 days, more dizzy and louder tinnitus--which isn't unusual, I understand. So, in 3 weeks I'm supposed to know if this will help. Sure hoping and praying it will! Anyway, will let you know--watch for my post --please!


Helpful Tips

EAR PROBLEMS
I have had a mild ear ache on and off and recently when I had a cold with runniynose, the ear began to hurt again. The outer ear was also ... More
Was this Helpful?
1 of 2 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.